Alert archive / New York / Frost Advisories in 2017
Frost Advisory 5, NWS Albany, NY
NWS Albany, NY issued this frost advisory at Sep 30, 2017, 3:46 AM EDT for 13 counties in New York; Berkshire County, Massachusetts; Bennington County, Windham County, Vermont. It took effect at Oct 1, 2017, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2017, 3:46 AM EDT (07:46 UTC)
- In effect from
- Oct 1, 2017, 12:00 AM EDT
- Expired
- Oct 1, 2017, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Albany County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 36 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1747 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350 WWUS71 KALY 300746 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 346 AM EDT Sat Sep 30 2017 MAZ001-NYZ032-033-038>043-047-048-051-054-058-063-082>084- VTZ013>015-302200- /O.NEW.KALY.FR.Y.0005.171001T0400Z-171001T1200Z/ Northern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady-Western Albany- Eastern Rensselaer-Western Greene-Western Ulster-Northern Fulton- Southeast Warren-Southern Washington-Bennington-Western Windham- Eastern Windham- Including the cities of Dalton, Hancock, Pittsfield, Florida, North Adams, Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Westerlo, Altamont, Berne, Knox, Preston Hollow, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Caroga Lake, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 346 AM EDT Sat Sep 30 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... The National Weather Service in Albany has issued a Frost Advisory, which is in effect from midnight tonight to 8 AM EDT Sunday. * Locations...Western and Southern Adirondacks, Lake George Saratoga Region, Southern Vermont, Northern Taconics, Northern Berkshires, Mohawk and Schoharie Valleys, Eastern Catskills and the Helderbergs. * Temperatures...Falling into the middle 30s. * Timing...Late Saturday night into Sunday morning. * Impacts...Sensitive outdoor plants may be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
876 WWUS71 KALY 302014 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 414 PM EDT Sat Sep 30 2017 MAZ001-NYZ032-033-038>043-047-048-051-054-058-063-082>084- VTZ013>015-010600- /O.CON.KALY.FR.Y.0005.171001T0400Z-171001T1200Z/ Northern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady-Western Albany- Eastern Rensselaer-Western Greene-Western Ulster-Northern Fulton- Southeast Warren-Southern Washington-Bennington-Western Windham- Eastern Windham- Including the cities of Dalton, Hancock, Pittsfield, Florida, North Adams, Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Westerlo, Altamont, Berne, Knox, Preston Hollow, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Caroga Lake, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 414 PM EDT Sat Sep 30 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SUNDAY... * Locations...western and southern Adirondacks, Lake George Saratoga Region, southern Vermont, northern Taconics, northern Berkshires, Mohawk and Schoharie Valleys, eastern Catskills and the Helderbergs. * Temperatures...Falling into the lower to middle 30s. * Timing...Overnight into early Sunday morning. * Impacts...Sensitive outdoor plants may be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
947 WWUS71 KALY 010456 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 1256 AM EDT Sun Oct 1 2017 MAZ001-NYZ032-033-038>043-047-048-051-054-058-063-082>084- VTZ013>015-011200- /O.CON.KALY.FR.Y.0005.000000T0000Z-171001T1200Z/ Northern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady-Western Albany- Eastern Rensselaer-Western Greene-Western Ulster-Northern Fulton- Southeast Warren-Southern Washington-Bennington-Western Windham- Eastern Windham- Including the cities of Dalton, Hancock, Pittsfield, Florida, North Adams, Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Westerlo, Altamont, Berne, Knox, Preston Hollow, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Caroga Lake, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 1256 AM EDT Sun Oct 1 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * Locations...Western and southern Adirondacks, Lake George Saratoga Region, southern Vermont, northern Taconics, northern Berkshires, Mohawk and Schoharie Valleys, eastern Catskills and the Helderbergs. * Temperatures...Falling into the lower to middle 30s. * Timing...Through the early to mid morning hours. * Impacts...Sensitive outdoor plants may be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
561 WWUS71 KALY 010802 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 402 AM EDT Sun Oct 1 2017 MAZ001-NYZ032-033-038>043-047-048-051-054-058-063-082>084- VTZ013>015-011200- /O.CON.KALY.FR.Y.0005.000000T0000Z-171001T1200Z/ Northern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady-Western Albany- Eastern Rensselaer-Western Greene-Western Ulster-Northern Fulton- Southeast Warren-Southern Washington-Bennington-Western Windham- Eastern Windham- Including the cities of Dalton, Hancock, Pittsfield, Florida, North Adams, Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Mariaville, Delanson, Duanesburg, Westerlo, Altamont, Berne, Knox, Preston Hollow, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Caroga Lake, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, Pownal, Stratton, Londonderry, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 402 AM EDT Sun Oct 1 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * Locations...Western and southern Adirondacks, Lake George Saratoga Region, southern Vermont, northern Taconics, northern Berkshires, Mohawk and Schoharie Valleys, eastern Catskills and the Helderbergs. * Temperatures...In the lower to middle 30s. * Timing...Through the early to mid morning hours. * Impacts...Sensitive outdoor plants may be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Sep 30, 1:57 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 30, 1:57 AM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Albany NY 157 AM EDT Sat Sep 30 2017 .SYNOPSIS... A low pressure system and associated potent upper level disturbance approaching from the Great Lakes, will bring some showers to the region tonight into Saturday morning. Temperatures will be even cooler on Saturday, with plenty of clouds around through much of the day. High pressure will build in Saturday night resulting in some frost. The high will strengthen further Sunday into early next week. This will allow temperatures to gradually moderate back to above normal levels with continued dry conditions. && .NEAR TERM /THROUGH TODAY/... As of 105 AM EDT...Sharp upper level shortwave trough is headed towards the area from the eastern Great Lakes. The surface low, now located over central NY, and associated occluded front is currently in the process of moving across the the area from west to east. The initial batch of showers ahead of the occluded front is pushing from extreme eastern NY and into western New England. Most of these showers have been fairly light, generally producing under a tenth of an inch of rainfall. Meanwhile, there will be a brief break behind this initial activity, with some additional showers for later this morning, as the surface low tracks across the area, and we get into the showers associated with the upper level deformation. Temperatures overnight will generally be in the 40s. The pivot point/track of the main vort max looks to be right across the central part of the area near the Mohawk Valley and Capital District, so areas to the south will experience less persistent showers, with more coverage to the north. Will mention highest pops from around Albany northward. Showers should start to taper off from northwest to southeast on Saturday, although plenty of clouds/showers will linger through much of the morning/early afternoon due to the upper level trough axis moving through. Will continue to mention isolated thunder across southern and eastern areas due to the potent upper level dynamics in place. As a result of the clouds and showers, temperatures will be quite cool with highs only in the 50s. Some breaks of sunshine expected to occur late in the day, especially for areas north and west of Albany. && .SHORT TERM /TONIGHT THROUGH MONDAY/... Surface high pressure will quickly build in behind the departing trough Saturday night. This will result in clearing skies and light winds. With already cool temperatures in place and good radiational cooling conditions, lows expected to be in the 30s. Frost is possible across many areas, especially across higher terrain areas outside the Capital District. Freezing conditions may occur across parts of the western Adirondacks. Will continue to mention frost potential in the HWO. Surface high pressure will then remain entrenched over the region through Monday, with ridging aloft also occurring. This will result in continued dry conditions Sunday and Monday. Temperatures will also gradually moderate, as the air mass warms in place. Temps should be near normal through Sunday night, then warming to slightly above normal readings Monday afternoon. In general, abundant sunshine is expected although there could be some fog and/or low stratus clouds developing typical locations in river valleys and other sheltered spots. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... As per the previous excellent long term discussion, an anomalously strong ridging (1-3 standard deviations above normal at 500mb) will dominate through the mid week period. This will bring above normal temperatures (H850 temperatures are 1-2 standard deviations above normal per the 12Z GEFS) and mainly dry conditions through at least Wednesday. Surface temperatures will average about 5-10 degrees above normal to start the period, reaching 15 degrees above normal by the mid week period. Dewpoints will be lower than earlier this week with mainly 40s then climbing into the low-mid 50s, although these values will be above normal by later in the week. Despite warming temperatures, high temperature records look safe at this time. With the highest readings expected by Thursday to be near 80 at Albany, the record is 91 (The highest record high on the books for October). For the most part, dry conditions will prevail. Some indications of a cold front approaching for Wednesday night/Thursday that would impact the CWA. At this point, low chance pops are all that is warranted as global models differ significantly on timing (ECMWF remains the fastest timing when compared to the GFS/GGEM). && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... A strong short-wave trough continues to move across eastern NY and western New England this morning with scattered showers. The upper low will clear the region this afternoon with clearing skies by the early evening as high pressure ridges in. VFR conditions will continue to lower to MVFR this morning at KGFL/KALB/KPSF/KPOU. Cigs generally in the 4-6 kft AGL range will lower to 2-3 kft AGL by 12Z-15Z. Vsbys will temporarily lower to 3-5 5SM in some of the showers. The low-level moisture will persist until the early afternoon with cigs either in the MVFR/low VFR range. A PROB30 group was used for more scattered showers with the upper trough passage between 16Z-19Z at KPOU/KPSF. Expect the cigs to increase to VFR levels at all the sites after 19Z with cigs in the 3.5-5 kft AGL. The skies will begin to clear just before 00Z/SUN. The winds will be north to northeast at 3-6 kts early this morning, and then increase from the north at 8-12 kts by the early afternoon with some gusts in the 16-18 kt range. The winds will become light to calm after 00Z/SUN. Outlook... Saturday Night-Wednesday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... A low pressure system and associated potent upper level disturbance approaching from the Great Lakes, will bring some showers to the region tonight into Saturday morning. Temperatures will be even cooler on Saturday, with plenty of clouds around through much of the day. High pressure will build in Saturday night resulting in some frost. The high will strengthen further Sunday into early next week. This will allow temperatures to gradually moderate back to above normal levels with continued dry conditions. Relative humidity values will increase to between 90 and 100 percent tonight, dropping to minimum values of around 50 to 65 percent Saturday afternoon. RH values will increase to around 90 to 100 percent Saturday night. Winds tonight will be northeast around 5 mph, becoming north at 5 to 10 mph on Saturday. Winds will be northerly less than 5 mph Saturday night. && .HYDROLOGY... A prolonged dry stretch has been in place. Little to no precipitation has fallen over eastern New York and western New England over the last two weeks. The US Drought Monitor has reintroduced some areas of D0 (Abnormally Dry) conditions in parts of the area with this weeks Drought Monitor update. A sharp upper level trough will move across the region tonight into tomorrow. Some showers will accompany this system and most areas look to pick up measurable precipitation. Amounts will be fairly light, generally one to two tenths, with some spots in the Adirondacks getting as much as a third of an inch. This rainfall will have little to no impact on rivers and streams. Behind this storm system, another stretch of dry weather looks to be in place through much of the upcoming week. As a result, rivers and streams will be holding steady through the next week. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...JPV NEAR TERM...Frugis/JPV SHORT TERM...JPV LONG TERM...BGM/OKeefe AVIATION...Wasula FIRE WEATHER...JPV HYDROLOGY...Frugis/JPV
Hazardous weather outlook, Sep 29, 4:11 PM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 411 PM EDT Fri Sep 29 2017 CTZ001-013-NYZ049-050-052-053-059-060-064>066-301100- Northern Litchfield-Southern Litchfield-Eastern Schenectady- Southern Saratoga-Eastern Albany-Western Rensselaer-Eastern Greene- Western Columbia-Eastern Ulster-Western Dutchess-Eastern Dutchess- 411 PM EDT Fri Sep 29 2017 This Hazardous Weather Outlook is for the Capital District, mid Hudson Valley, and southern Taconics of eastern New York, and northwestern Connecticut. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-082>084- VTZ013>015-301100- Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton- Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga- Northern Warren-Northern Washington-Schoharie-Western Schenectady- Western Albany-Eastern Rensselaer-Western Greene-Eastern Columbia- Western Ulster-Northern Fulton-Southeast Warren-Southern Washington- Bennington-Western Windham-Eastern Windham- 411 PM EDT Fri Sep 29 2017 This Hazardous Weather Outlook is for the western and southern Adirondacks, Mohawk and Schoharie Valleys, eastern Catskills, Lake George Saratoga Region and the northern and central Taconics of eastern New York, western Massachusetts, and southern Vermont. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Frost is possible late Saturday night into Sunday morning, as temperatures are expected to drop into the lower to mid 30s with light winds. Once conditions become more certain, a Frost Advisory would be issued for much of the area. A Freeze Warning may be needed for the western Adirondacks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in New York, 2017Frost Advisories in Vermont, 2017Frost Advisories in Massachusetts, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.